Alert archive / Kentucky / Flash Flood Warnings in 2012
Flash Flood Warning 6, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 21, 2012, 4:31 PM CDT for McLean County, Muhlenberg County, Kentucky. It was in force for 71 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2012, 4:31 PM CDT (21:31 UTC)
- Expired
- May 21, 2012, 5:42 PM CDT
- In force
- 71 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties McLean County, KY, Muhlenberg County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:10 PM CDT | HEAVY RAIN 0 | Bremen, KY | WATER OVER BREMEN ROAD AND STATE HIGHWAY DEPARTMENT HAS BEEN CALLED TO ASSESS THE SITUATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943
WGUS53 KPAH 212131
FFWPAH
KYC149-177-212330-
/O.NEW.KPAH.FF.W.0006.120521T2131Z-120521T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
431 PM CDT MON MAY 21 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCLEAN COUNTY IN NORTHWEST KENTUCKY...
MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 630 PM CDT.
* AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER
RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS FALLEN IN PAST COUPLE OF
HOURS.
* LOCATIONS IN THE WARNED AREA INCLUDE...
CALHOUN...SACRAMENTO...LIVERMORE AND JUST SOUTH BEECH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3704 8715 3705 8726 3705 8725 3713 8733
3720 8731 3726 8739 3739 8730 3743 8735
3757 8737 3761 8749 3767 8747 3768 8740
3756 8704 3747 8711 3737 8709 3734 8713
3738 8708 3721 8690 3715 8693 3709 8690
$$1 follow-up statement
337
WGUS73 KPAH 212242
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
542 PM CDT MON MAY 21 2012
KYC149-177-212248-
/O.CAN.KPAH.FF.W.0006.000000T0000Z-120521T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN KY-MUHLENBERG KY-
542 PM CDT MON MAY 21 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MCLEAN COUNTY IN
NORTHWEST KENTUCKY...AND MUHLENBERG COUNTY IN SOUTH CENTRAL
KENTUCKY...
THERE STILL COULD BE ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAIN
IN THE WARNED AREA. HOWEVER...MOST OF THIS ACTIVITY WILL OCCUR EAST
OF WHERE THE HEAVIEST RAIN HAS FALLEN. THEREFORE...THE WARNING WILL
BE CANCELLED.
LAT...LON 3704 8715 3705 8726 3705 8725 3713 8733
3720 8731 3726 8739 3739 8730 3743 8735
3757 8737 3761 8749 3767 8747 3768 8740
3756 8704 3747 8711 3737 8709 3734 8713
3738 8708 3721 8690 3715 8693 3709 8690
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:23 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 21, 3:23 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 323 PM CDT MON MAY 21 2012 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 323 PM CDT MON MAY 21 2012 CLOUDS WILL DECREASE ACROSS THE PAH FORECAST AREA FROM WEST TO EAST TONIGHT AS DRY AIR FILTERS INTO THE REGION. SURFACE HIGH PRESSURE WILL EXTEND FROM THE GREAT LAKES REGION THROUGH THE MIDDLE AND LOWER MISSISSIPPI VALLEY REGION TONIGHT INTO TUESDAY NIGHT. WINDS WILL REMAIN NORTHERLY...WHICH WILL HELP TEMPERATURES REMAIN BELOW SEASONAL NORMALS. && .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 323 PM CDT MON MAY 21 2012 MODELS CONTINUE TO BUILD A STRONG UPPER LEVEL HIGH OVER THE REGION THROUGH THE WEEKEND...WHICH WILL RESULT IN DRY AND UNSEASONABLY WARM WEATHER. THE GFS HINTS AT ISOLATED CONVECTION BY MEMORIAL DAY... WHEREAS THE ECMWF DOES NOT PERSISTS AN H50 RIDGE LONGER. THESE CONDITIONS ABOVE WILL ONLY SERVE TO MAINTAIN OR INCREASE SHORT TERM DROUGHT AND TEMPS ACROSS THE AREA. WE WENT LOWER THAN GUIDANCE ON AFTERNOON DEW POINTS GIVEN MODEL SOUNDING DEPICTIONS...AND LEFT POPS OUT FOR THE TIME...BEING DAY 7 DURING A MAJOR DROUGHT. ALSO..EVEN SHORT TERM MOS TEMPS HAVE BEEN TOO COOL ON MAX TEMPS ON SUNNY DAYS...MOST LIKELY DUE TO THE DRY CONDITIONS. EXTENDED GUIDANCE HAS EVEN MORE CLIMO INJECTED INTO IT. THUS...WILL ADD AT LEAST A FEW DEGREES TO MEX MOS MAX TEMPS. WOULD NOT BE SURPRISED GIVEN THIS WEATHER/SOIL COMBO...AND THE FACT THAT WE HAD MID 90S WITH THIS PAST HEAT WAVE..IF SOME AREAS DO NOT FLIRT WITH UPPER 90S TO NEAR 100 DEGREES FRI/SAT/SUN. WILL HALF STEP FOR NOW AND GO AROUND 96ISH MOST AFTNS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 323 PM CDT MON MAY 21 2012 ANY LINGERING SHRA/TRSA AROUND KOWB/KEVV WILL MOVE OUT BY 00Z. VFR CONDITIONS ARE EXPECTED ACROSS ALL SITES THROUGH THE TAF PERIOD. NORTH WINDS AT 5 TO 10 KTS WILL DECREASE TO 5 KTS OR LESS AFTER 00Z...BECOMING NORTH TO NORTHEAST AT 5 TO 10 KTS AFTER 13Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...RST LONG TERM....GM AVIATION...RST
Hazardous weather outlook, May 21, 4:49 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 449 AM CDT MON MAY 21 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 449 AM CDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL END FROM WEST TO EAST TODAY. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED FIRE DANGER IS LIKELY BY LATER THIS WEEK. MOST OF THE AREA RECEIVED LESS THAN AN INCH OF RAIN FROM THE RAIN YESTERDAY AND ONLY SCATTERED LOCATIONS WILL SEE ANY APPRECIABLE RAIN TODAY. THIS WILL DO LITTLE TO EASE THE DRY CONDITIONS ACROSS THE REGION. NO RAIN IS EXPECTED THE REST OF THE WEEK AND TEMPERATURES WILL RETURN TO ABOVE NORMAL LEVELS BY WEDNESDAY AND CONTINUE THROUGH AT LEAST SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 5:06 PM CDT | Flash Flood Warning | PAH | Christian | 53 min |
Nearby
Flash Flood Warnings in Kentucky, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.